Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

March 1, 2016Monroe County, Alabama; George County, Mississippi

NWS Mobile, AL issued this special weather statement at Mar 1, 2016, 7:43 PM CST for Monroe County, Alabama; George County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2016, 7:43 PM CST (01:43 UTC)
Expired
Mar 1, 2016, 8:30 PM CST
In force
47 min
Issued by
NWS Mobile, AL

Counties Monroe County, AL, George County, MS

The radar

The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS84 KMOB 020143
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
743 PM CST TUE MAR 1 2016
 
ALZ052-053-055-059-261>263-MSZ078-079-020230-
MONROE AL-MOBILE INLAND AL-MOBILE CENTRAL AL-CLARKE AL-ESCAMBIA AL-
WASHINGTON AL-BALDWIN INLAND AL-STONE MS-GEORGE MS-
743 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BALDWIN...NORTHERN
MOBILE...SOUTHERN MONROE...EASTERN WASHINGTON...NORTHWESTERN
ESCAMBIA...SOUTHERN CLARKE...GEORGE AND SOUTHEASTERN STONE COUNTIES
UNTIL 830 PM CST...

AT 742 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LEROY TO NEAR
CITRONELLE TO 7 MILES EAST OF PERKINSTON...AND MOVING EAST AT 55 MPH.

PEA TO DIME SIZED HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOBILE...SARALAND...MONROEVILLE...SATSUMA...JACKSON...CITRONELLE...
LUCEDALE...CREOLA...FRISCO CITY...MOUNT VERNON...EXCEL...
MCINTOSH...I65 AND AL 59...MEGARGEL...CHUNCHULA...I65 AND CR 1...
MCCULLOUGH...MCHENRY AND I65 AND CR 47.

LAT...LON 3070 8917 3100 8851 3100 8843 3159 8801
      3166 8708 3164 8714 3146 8720 3128 8742
      3127 8743 3126 8735 3107 8748 3089 8789
      3091 8791 3088 8790 3069 8833 3069 8841
      3074 8841
TIME...MOT...LOC 0142Z 268DEG 47KT 3153 8798 3106 8832 3074 8902 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 1, 6:21 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
621 PM CST TUE MAR 1 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
03/00Z ISSUANCE...VFR CONDITIONS WILL OCCUR THROUGH 04Z ACROSS THE
MOBILE METRO AREA...AND THROUGH 06Z ACROSS THE PENSACOLA AREA PRIOR
TO ARRIVAL OF A LINE OF SHOWERS AND THUNDERSTORMS APPROACHING THE
NORTHERN GULF COAST FROM THE WEST. EXPECT VICINITY SHOWERS AND MVFR
CEILINGS WITH THE ARRIVAL OF THE CONVECTIVE LINE...WITH A TWO HOUR
TEMPO GROUP OF MVFR VISIBILITIES AS THE CONVECTIVE LINE OF SHOWERS
AND THUNDERSTORMS MOVES THROUGH. THE BEST CHANCE OF THUNDERSTORMS
WITH GUSTY WEST WINDS AF 20 KNOTS WILL OCCUR BETWEEN 04Z AND 06Z FOR
THE MOBILE METRO AREA...AND FROM 06Z TO 08Z ACROSS THE PENSACOLA
AREA. A DRY NORTH WIND AROUND 10 KNOTS AND CLEARING SKIES WILL
FOLLOW LATE TONIGHT THROUGH WEDNESDAY AS A COLD FRONT SWEEPS THROUGH
THE REGION. /22

&&

.PREV DISCUSSION... /ISSUED 353 PM CST TUE MAR 1 2016/

NEAR TERM /NOW THROUGH WEDNESDAY/...RADARS REMAIN QUIET ACROSS THE
FCST AREA LATE THIS AFTERNOON...BUT SCATTERED SHOWERS AND STORMS ARE
NOTED ALONG A COLD FRONT THAT IS CURRENTLY LOCATED OVER NORTHERN
MISSISSIPPI. THIS FRONT WILL BE MOVING TOWARD OUR FCST AREA LATE
THIS AFTERNOON...AND ENTERING THE NORTHWESTERN ZONES OF FCST AREA
AROUND 02/00Z. BY AROUND 02/03Z WE EXPECT THAT THE FRONT WILL BE
APPROACHING THE I-65 CORRIDOR AND THEN NEARLY COMPLETELY THROUGH OUR
FCST AREA BY AROUND 02/06Z. HI-RES MODEL DATA INDICATES A BROKEN
LINE OF CONVECTION ALONG THE FRONT...SO EXPECT SCATTERED TO OCNLY
NUMEROUS SHOWERS AND STORMS TO BE MOVING NORTHWEST TO SOUTHEAST
ACROSS THE FCST AREA THIS EVENING. DURING THE EARLY HOURS OF THE
FCST PERIOD (02/00Z-02/03Z) THERE WILL BE A VERY LIMITED RISK OF
SOME STRONG TO SEVERE STORMS (MAINLY ALONG AND NORTH OF THE I-65
CORRIDOR). POCKETS OF CAPE STILL PROJECTED TO BE UP TO AROUND 1200
J/KG EARLY THIS EVENING...WITH 0-3KM SRH PROGGED TO BE UP TO 200-250
M2/S2. HOWEVER...SFC WINDS ARE ALREADY SOUTHWESTERLY ACROSS MOST OF
THE REGION AND DIRECTIONAL SHEAR WILL BE WEAK. ALSO...850MB JET
APPEARS TO BE RATHER MARGINAL AS WELL...GENERALLY 25 TO 30 KNOTS. SO
WILL MAINTAIN THE LIMITED SEVERE THREAT OVER OUR
WESTERN/NORTHWESTERN ZONES THIS EVENING...PRIMARILY FOR ISOLATED
STORMS WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL EARLY
THIS EVENING. NO WATCHES ARE CURRENTLY IN EFFECT...IF ONE IS ISSUED
FOR THIS EVENING WILL MOST LIKELY BE A SEVERE THUNDERSTORM WATCH AS
THE TORNADO RISK IS VERY LOW. AS THE STORMS MOVE EAST OF I-65 LATER
THIS EVENING ANY LIMITED SEVERE THREAT WILL DIMINISH EVEN FURTHER.
LOWS TONIGHT RANGING FROM THE LOWER 40S OVER FAR INTERIOR ZONES TO
UPPER 40S AND NEAR 50 ALONG THE COAST. HIGHS WEDNESDAY IN THE LOW TO
MID 60S. 12/DS

SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...HIGH PRESSURE
WILL QUICKLY SHIFT EAST WEDNESDAY NIGHT AS ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST. THE COLD FRONT WILL MOVE ACROSS THE
AREA THURSDAY AFTERNOON AND EVENING. WEAK UPPER DYNAMICS ALONG WITH
THE LACK OF QUALITY MOISTURE RETURN WILL LEAD TO JUST A CHANCE FOR
SHOWERS AND ISOLATED THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED. HIGHS WILL WARM INTO THE UPPER 60S AND LOW 70S ON THURSDAY.
HIGHS PRESSURE BUILDS IN ON FRIDAY WITH A DRIER AIRMASS RETURNING.
HIGHS WILL GENERALLY BE IN THE LOW TO MID 60S WITH LOWS AROUND
CLIMATOLOGICAL LEVELS. /13

LONG TERM /SATURDAY THROUGH TUESDAY/...HIGH PRESSURE WILL DOMINATE
THE AREA THROUGH EARLY NEXT WEEK WITH CLEAR AND DRY CONDITIONS
EXPECTED WITH HIGHS IN THE UPPER 60S AND LOW 70S AND LOWS IN THE LOW
AND MID 40S INLAND TO UPPER 40S AND LOW 50S ALONG THE COAST.
TEMPERATURES WARM LATE IN THE PERIOD AS UPPER LEVEL RIDGING
DEVELOPING AND MOISTURE LEVELS BEGIN TO INCREASE AHEAD OF ANOTHER
APPROACHING COLD FRONT. GLOBAL MODELS CONTINUE TO DIFFER IN THE
TIMING OF THIS SYSTEM BUT FOR NOW DRY CONDITIONS ARE EXPECTED THROUGH
AT LEAST TUESDAY. /13

MARINE...HIGH PRESSURE WILL CONTINUE TO WEAKEN OVER THE NORTHERN
GULF THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
LIGHT TO MODERATE SOUTHERLY WINDS AHEAD OF THE FRONT WILL SHIFT
NORTHWEST AND BECOME STRONG IN THE WAKE OF THE FRONT LATE TONIGHT
THROUGH MID MORNING WEDNESDAY. WINDS WILL BE INCREASING TO AROUND 20
KNOTS WITH HIGHER GUSTS (ESPECIALLY OVER THE GULF WATERS) WITH SEAS
BUILDING UP TO AROUND 7 FEET WELL OFFSHORE (ROUGH ON BAYS AND
PROTECTED WATERS). A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF
ZONES AND MISSISSIPPI SOUND-SOUTHERN MOBILE BAY FROM MIDNIGHT
TONIGHT THROUGH 9AM WEDNESDAY MORNING. A GENERAL MODERATE TO
OCCASIONALLY STRONG SOUTHERLY FLOW WILL REDEVELOP LATE WEDNESDAY
INTO THURSDAY AHEAD OF YET ANOTHER COLD FRONT...WHICH IS EXPECTED TO
MOVE ACROSS THE MARINE AREA THURSDAY NIGHT. A HIGH PRESSURE RIDGE
WILL BUILD EAST ACROSS THE MARINE AREA OVER THE WEEKEND. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
     FOR GMZ631-632-650-655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Mar 1, 2:00 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST TUE MAR 1 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
200 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT APPROACHING FROM THE  NORTHWEST WILL MOVE THROUGH THE
AREA THIS EVENING. AHEAD OF THIS FRONT THERE IS A VERY LIMITED
POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS...MAINLY WEST OF
I-65 AND BEFORE 9 PM. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE MAIN THREATS. TORNADO THREAT IS VERY LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-021130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
200 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY OVER THE MARINE
AREA LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH MID MORNING WEDNESDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE IN THE WAKE OF
A SECOND COLD FRONT LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

In the hours before

Special weather statement, Mar 1, 7:07 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
707 PM CST TUE MAR 1 2016

ALZ052-261-MSZ067-075-076-078-079-020145-
MOBILE INLAND AL-WASHINGTON AL-STONE MS-PERRY MS-WAYNE MS-GREENE MS-
GEORGE MS-
707 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOBILE...
WASHINGTON...NORTHERN GEORGE...SOUTHEASTERN WAYNE...GREENE...SOUTHERN
PERRY AND NORTHERN STONE COUNTIES UNTIL 745 PM CST...

AT 706 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STATE LINE TO NEAR MAXIE...
AND MOVING EAST AT 40 MPH.

PEA TO DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WIGGINS...LUCEDALE...CHATOM...LEAKESVILLE...STATE LINE...MCLAIN...MCINTOSH...
VINEGAR BEND...DEER PARK...WAGARVILLE...FRUITDALE...TIBBIE AND LEROY.

LAT...LON 3088 8932 3091 8928 3091 8914 3101 8914
      3150 8844 3152 8794 3150 8791 3145 8791
      3144 8793 3142 8791 3141 8793 3139 8790
      3139 8789 3133 8791 3134 8792 3131 8794
      3132 8796 3130 8795 3082 8862
TIME...MOT...LOC 0106Z 270DEG 36KT 3146 8846 3093 8921
Special weather statement, Mar 1, 7:43 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
743 PM CST TUE MAR 1 2016

ALZ052-053-055-059-261>263-MSZ078-079-020230-
MONROE AL-MOBILE INLAND AL-MOBILE CENTRAL AL-CLARKE AL-ESCAMBIA AL-
WASHINGTON AL-BALDWIN INLAND AL-STONE MS-GEORGE MS-
743 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BALDWIN...NORTHERN
MOBILE...SOUTHERN MONROE...EASTERN WASHINGTON...NORTHWESTERN
ESCAMBIA...SOUTHERN CLARKE...GEORGE AND SOUTHEASTERN STONE COUNTIES
UNTIL 830 PM CST...

AT 742 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LEROY TO NEAR
CITRONELLE TO 7 MILES EAST OF PERKINSTON...AND MOVING EAST AT 55 MPH.

PEA TO DIME SIZED HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOBILE...SARALAND...MONROEVILLE...SATSUMA...JACKSON...CITRONELLE...
LUCEDALE...CREOLA...FRISCO CITY...MOUNT VERNON...EXCEL...
MCINTOSH...I65 AND AL 59...MEGARGEL...CHUNCHULA...I65 AND CR 1...
MCCULLOUGH...MCHENRY AND I65 AND CR 47.

LAT...LON 3070 8917 3100 8851 3100 8843 3159 8801
      3166 8708 3164 8714 3146 8720 3128 8742
      3127 8743 3126 8735 3107 8748 3089 8789
      3091 8791 3088 8790 3069 8833 3069 8841
      3074 8841
TIME...MOT...LOC 0142Z 268DEG 47KT 3153 8798 3106 8832 3074 8902

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:07 PM CSTSpecial Weather StatementMOBWashington38 min
Mar 1, 8:33 PM CSTSpecial Weather StatementMOBButler, Clarke, Monroe, Wilcox57 min
Mar 1, 9:23 PM CSTSpecial Weather StatementMOBCrenshaw37 min
Mar 1, 9:27 PM CSTSpecial Weather StatementMOBCrenshaw33 min

Nearby

Special Weather Statements in Alabama, 2016Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.